Melanotan causing vision problems ?

Written by on July 12, 2007 in melanotan with 4 Comments

An interesting thread over at the Rosacea Forum to do with the safety of taking melanotan. Steve, who is using Melanotan himself, points to a thread on a Melanotan message board where Robert is reporting some issues with gradual onset vision problems ;

My name is Robert, I’m 23 and I had been using MT 2 for over 1 year with great results. However, recently I got vision problems (with gradual onset) and thus went to see an ophthalmologist. I was diagnostized (sic) with a severe form of central serous retinopathy (CSR). Although CSR rarely leads to blindness, usually some vision impairment remains. There is no effective treatment for this condition.

She also found a rather big nevus (mole) on the choroid in my left eye which hasn’t been there before (have had an eye exam in the past). This cannot be removed and have to be monitored for the rest of my life because it may lead to cancer at some point. She had no idea regarding the cause. Apart from being a bit myopic, my eyes were perfectly healthy before. I didn’t tell her about Melanotan by the way.


A recent newspaper article asked the question melanotan: could it cause skin cancer ? As I mentioned in this article, caution is definitely required when trying new treatments, especially when they are available before being FDA approved.

I’d also like to see the question of whether stimulating the production of melanocytes (which then produces the melanin thus a tanned appearance) is in anyway linked to the possibility of being susceptible to melanoma. If you know of any research for or against this then feel free to leave a comment below.

Read more about: melanotan

About the Author

About the Author: David Pascoe started the Rosacea Support Group in October 1998. .

Follow Rosacea Support

Subscribe via RSS Feed Connect on Pinterest Connect on Google Plus

4 Reader Comments

  1. Melanoman says:

    The aeteology of melanoma is to do with the damage caused by exposure of the skin to UV radiation and not the production of melanocytes and therefore melanin. The production of melanin is the body’s defensive mechanisms trying to reduce the damage caused by the sun and does not in itself constitute a greater risk of developing melanoma.

  2. how-much says:

    I have also been using mt2 for about 18 months and got a tan like you wouldnt believe. I thought the risks were worth it as it had already completed most of its testing and was apparently almost ready to be licenced. Recently the vision in my left eye went blurred . It seemed to deteriate very quickly so went to get it checked out. I was diagnosed with exactly the same thing – serous retinopathy (CSR) and they found a nevus (mole) at the back of my eye that has never been there before. If you’re thinking of using mt2 take my advice DON’T after all it’s still an unlicensed drug!!!!

    • Alex says:

      Hi, i am wonderin i you have any updates on your CSR condition as i think i may be having the same problem?



  3. melon says:

    I had to get 5 moles removed (25+ stitches ) a few weeks after use one get particularly sore. I still think its great stuff!!

Leave your comment here


Subscribe to Rosacea News

Enter your email address to receive the latest news about rosacea in your inbox.